MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-01
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the vision probe instrument associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of protruding fiber to be related to the customer reported complaint.The vision probe was found to have the light fiber to be protruding out of the distal tip.Root cause is not established.One of the two illumination fibers was observed to be protruding from the distal tip.Adhesive was observed to be present on the distal tip the fiber.There is a potential for fragments of adhesive or fiber due to this failure mode as the adhesive bond failed at the distal tip which enter the patient.
 
Event or Problem Description
It was reported during the da vinci assisted surgical procedure, the light on vision probe was coming out of probe.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
The probable root cause of the protruding fiber is attributed to due to a failure of the adhesive bond that secures the fiber in the tip of the probe.The failure is most likely due to inadequate primer or adhesive application during manufacturing.Root cause of the protruding illumination fiber is attributed to manufacturing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22892128
Report Number2955842-2025-35613
Device Sequence Number18388610
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(10)M13250328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-01
Device Catalogue Number490206
Device Lot NumberM13250328 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown